Pristiq withdrawal/limictal ugh.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bitzi
Regular Member


Date Joined Mar 2007
Total Posts : 89
   Posted 6/6/2010 9:21 AM (GMT -7)   
I posted this in the bipolar forum but got no response so I thought I'd try here. I am currently withdrawaling from pristiq. Completely off for 8 days. I'm also buliding up limictal (50 mg-100). It's been a complete emotional hell with the pristiq. Really really really.
Since I increased limictal I have been nauseous and so dizzy. It has been so awful. I have breakthrough moments of emotional wellness but also a lot of tears for no particular reason.
I know there are better things to come down the road and this too will pass but darn it I've got a life to live.
I have support but no one can possibly understand unless you have gone through this.
Has anybody experienced this?
Anybody?
Anyone have any helpful hints for the nausea, near puking feeling? Or the extreme dizziness half drunk feeling ?
If not then I could use a "amen sistah!".
Or a "we've been there baby"

I could just use a teaspoon of support- any extra out there?

B
 
Bitzi


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 6/6/2010 10:16 AM (GMT -7)   
Hey there Bitzi...guess people on this forum are sick of hearing about my god awful withdrawal from Lexapro but I will just say I have been there and know what you are going through.  I stopped Lexapro too quickly (as per my doctor's advice that was WRONG) and still have symptoms 7 months later.  Not everyone will suffer the way I have and you will probably be feeling better in a few weeks.  Brain zaps, crying jags, heart palpations and a host of other symptoms are common after coming off SSRI/SNRI's (any drug that effects seratonin levels) but not dangerous, as your brain is just trying to recalibrate after stopping the drug.  Hang in there...you'll make it.  I am taking magnesium and Omega 3's...others find benadryl (and dramamine)helps with the dizziness and nausea but I would check with your pharmacist to see if either of those are safe to take with the other meds you are on.
 
Donna
fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 6/6/2010 10:44 AM (GMT -7)   
Hi Bitzi,

You are most likely feeling the effects of the pristiq leaving your body. And the other should start to kick in and help you. I hope. I went off effexor (which is a close cousin to pristiq) and it was the most horrible feeling. I was an emotional wreck, brain zaps, dizziness. The whole nine yards. So I understand too what you are going through. I went on serzone after that and it helped. But wasn't enough so I ended up on effexor again. Now I am on pristiq. The change from effexor to pristiq was easy. I guess because they are so closely related. What made you go off of the pristiq? If you don't mind me asking. As I am on it now, and would appreciate any heads up.

Thanks,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Bitzi
Regular Member


Date Joined Mar 2007
Total Posts : 89
   Posted 6/6/2010 1:56 PM (GMT -7)   
Origionally I like the pristiq but one day it just sort of stopped working. it was soon after I had an endometrial ablation so maybe that triggered something. Who knows. My doctor thought that a mood stabilizer might be more beneficial. I'm not actually bipolar but I guess I walk that line and fall into that spectrum somewhere. I used lexapro with good resuls for quite a few years until it Gradually quit working and made the switch to pritiq easily.
Thanks for your response, it's good to know I'm not alone in this. Although I wouldn't wish this withdrawal on anyone ever. I was warned that there may be brain zaps. How terrifying.
Thanks again for the support, I truly appreciate it
B
 
Bitzi


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 6/6/2010 2:37 PM (GMT -7)   
Hi Bitzi,

I take a mood stabilizer too, abilify. It works really good for me. It stops me from having obsessive thinking and from worrying all the time. I have been doing pretty good since I started taking it. That has been a couple of years now.

I hope that you feel better soon. I imagine that this is a gradual process of one medication to get out of your system and for another one to get in. Good luck with the transformation. Keep posting and let us know how you are doing.  Take this one day at a time, hoping that each day will be better than the  one before.

Take care,

Hugs, Karen


  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

Post Edited (getting by) : 6/6/2010 3:42:21 PM (GMT-6)


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18754
   Posted 6/8/2010 8:27 AM (GMT -7)   
effexor, then pristiq. yep it was very hard, dizzy and sick too. cymbalta is helping. hoping you are feeling better bitzi. sorry it took awhile to reply, very unwell at the moment. hang in there. with compassion, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Kym
New Member


Date Joined Jun 2010
Total Posts : 2
   Posted 6/9/2010 4:46 AM (GMT -7)   
Hang in there sista, I'll b com'n off the stuff soon & will let ya know soon what's go'n on...start'n tak'n it every other day so far...hafta get to my Dr.....

Kym
New Member


Date Joined Jun 2010
Total Posts : 2
   Posted 6/9/2010 4:59 AM (GMT -7)   
Hmmmm, abilify, I'm gonna hafta ask the Doc about that one??? The pristiq just isn't work'n for me anymore...I too, had an hysteroscopy (epilation of the uterine wall) don't know if that thru my whole system off... But know one thing for yrs, is that my seritonin levels have always been off...suffered for yrs w/ depression, eating disorders, pain, fibro, etc.....'
Now the Pristiq is making me paranoid & my sister tried it & then read on other forums, other peeps say'n the same thing!!! YIKES DO NOT LIKE PARANOIA!! Oh and not to mention, the headaches....My Dr. also had me on Topimax w/ the Pristiq to help me w/ the eating & help me loose weight....However, I went in for the Lap-band & now I've lost 50lbs...went from a size 18 to a 12!!! THANK GOD!!!
Alright enough said for now, but gotta get off the Pristiq asap!!

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18754
   Posted 6/9/2010 5:25 AM (GMT -7)   
welcome kym. hoping you feel better very soon. finding the right combination is very hit and miss. abilify helps with cognition and with thought processes. a lot of people use it as an effective mood stabiliser. although it does come under the anti-psychotic umbrella, well here in australia that is!! hepled me greatly when i needed it. all the best. with compassion, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 6/9/2010 7:23 AM (GMT -7)   
Hi Kym,

I take abilify and pristiq and the two work good together for me. I hope that you find what works for you.

Best wishes,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


COOLMOM2
New Member


Date Joined Aug 2013
Total Posts : 1
   Posted 8/16/2013 8:45 AM (GMT -7)   
I have been on pristiq 100 mg for like 3 months, did not do enough research before starting it, took 50 mg for 3 months prior to the 100 mg. Any how I have decided to cold turkey off of it. I am on day 4 and have a little dizziness and a little "brain fog" but nothing major, so it can be done. I have prayed and exercised and think at this point I am on the downhill slide. I do take klonapin for anxiety and lamictil at night, have also cut down on the lamictil from 200 mg to 150 then will continue to cut that down. I am probably not doing this correctly and have not spoken with my Dr about this, but just want to let people know..hang in there it can be done and I (thank God) am having tolorable side effects.

I did have some chills and night sweat last night, but am too far in now to turn back. I am going to keep praying and keep exercising, and I know that I will be ok in the end..

God Bless!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 8/16/2013 9:21 AM (GMT -7)   
Hi COOLMOM2,

Welcome to the depression forum. But I have to advise you to let your doctor know what you are doing. Why are you going off of the pristiq. If you are still feeling depressed, you can go up to 150 mg. That is the highest it goes I believe. I have been taking pristiq for close to three years. I took effexor for many years before that with no problems.


I wish you the best. Feel free to start your own thread to introduce yourself if you would like. I hope you stick around for awhile, this is a good forum with a lot of caring members.

Have a wonderful day...

Hugs, Karen...
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:35 AM (GMT -7)
There are a total of 2,733,990 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
204 Guest(s), 3 Registered Member(s) are currently online.  Details
Tirzah, tdnjam, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer